Alert archive / North Carolina / Tornado Warnings in 2009
Tornado Warning 4, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at Apr 6, 2009, 11:51 AM EDT for Brunswick County, North Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2009, 11:51 AM EDT (15:51 UTC)
- Expired
- Apr 6, 2009, 12:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Brunswick County, NC
The radar
The Wilmington radar (KLTX), 5 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 7:07 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 3.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1894 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 4.4
- Supercell composite
- 17.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KILM 061551
TORILM
NCC019-061615-
/O.NEW.KILM.TO.W.0004.090406T1551Z-090406T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1151 AM EDT MON APR 6 2009
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 1215 PM EDT
* AT 1149 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LONGWOOD...
OR ABOUT 11 MILES NORTHEAST OF LITTLE RIVER...MOVING EAST AT 35
MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
SHALLOTTE BY NOON...
MAKATOKA BY 1205 PM...
SUPPLY BY 1210 PM...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING AND
DESTRUCTIVE STRAIGHT LINE WINDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3396 7806 3393 7861 3401 7864 3402 7861
3403 7859 3404 7858 3406 7856 3408 7856
3410 7855 3418 7810
TIME...MOT...LOC 1551Z 261DEG 32KT 3401 7852
$$
MBB3 follow-up statements
000
WWUS52 KILM 061557
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1157 AM EDT MON APR 6 2009
NCC019-061615-
/O.CON.KILM.TO.W.0004.000000T0000Z-090406T1615Z/
BRUNSWICK NC-
1157 AM EDT MON APR 6 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR CENTRAL
BRUNSWICK COUNTY...
AT 1155 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 12 MILES WEST OF
SUPPLY...OR 14 MILES NORTHEAST OF LITTLE RIVER...MOVING EAST AT 30
MPH.
THE TORNADO WILL BE NEAR...
SUPPLY BY 1215 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3399 7816 3400 7850 3405 7851 3414 7832
3416 7821
TIME...MOT...LOC 1557Z 256DEG 27KT 3403 7846
$$
MBB000
WWUS52 KILM 061605
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1205 PM EDT MON APR 6 2009
NCC019-061615-
/O.CON.KILM.TO.W.0004.000000T0000Z-090406T1615Z/
BRUNSWICK NC-
1205 PM EDT MON APR 6 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR CENTRAL
BRUNSWICK COUNTY...
AT 1203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTHWEST OF
SUPPLY...OR 15 MILES NORTHWEST OF OAK ISLAND...MOVING NORTHEAST AT 30
MPH.
THE TORNADO WILL BE NEAR...
SUPPLY BY 1210 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3399 7816 3400 7850 3405 7851 3414 7832
3416 7821
TIME...MOT...LOC 1605Z 243DEG 27KT 3408 7834
$$
MBB000
WWUS52 KILM 061609
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1209 PM EDT MON APR 6 2009
NCC019-061619-
/O.EXP.KILM.TO.W.0004.000000T0000Z-090406T1615Z/
BRUNSWICK NC-
1209 PM EDT MON APR 6 2009
...THE TORNADO WARNING FOR CENTRAL BRUNSWICK COUNTY WILL EXPIRE AT
1215 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3399 7816 3400 7850 3405 7851 3414 7832
3416 7821
TIME...MOT...LOC 1609Z 243DEG 39KT 3411 7828
$$
MBBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Apr 6, 9:57 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 6, 9:57 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
957 AM EDT MON APR 6 2009
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE EASTERN CAROLINAS EARLY
THIS AFTERNOON...BRINGING WITH IT A BREEZY/WINDY DAY WITH THE
LIKELIHOOD OF SHOWERS AND THUNDERSTORMS UP UNTIL IT MOVES OFF THE
COAST. ARCTIC HIGH PRESSURE WILL BUILD IN BEHIND THIS FRONT THROUGH
WEDNESDAY...RESULTING IN UNSEASONABLY COOL TEMPERATURES THROUGH
WEDNESDAY. TEMPERATURES MORE TYPICAL OF APRIL WILL RETURN THURSDAY
THROUGH SUNDAY...WITH RAIN CHANCES INCREASING FRIDAY AND FRIDAY
NIGHT AHEAD OF THE NEXT COLD FRONT.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1000 AM MONDAY...FRONT IS MOVING INTO THE FORECAST AREA
WITH A BAND OF CONVECTION ALONG THE FRONT AND ANOTHER AREA OF
CONVECTION OUT AHEAD OF THE FRONT. MOST OF THE ACTIVITY IS IN THE
FORM OF SHOWERS WITH ONLY A FEW AREAS OF LIGHTNING. STORM MOTION
ON THE ORDER OF 40 KT...VAD WIND SHOWING 45 TO 50 KT AT 2K FT...SO
EVEN LIGHT SHOWERS COULD END UP WITH WIND GUSTS EXCEEDING 40 MPH.
ONCE FRONT PASSES SKIES WILL CLEAR AND DRIER AIR WILL BEGIN
FILTERING IN. ACROSS WESTERN AREAS TEMPS WILL REBOUND UNDER APRIL
SUN BUT CLOSER TO THE COAST RECOVERY WILL BE A LITTLE TOUGHER.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 3 AM MONDAY...UNSEASONABLY COOL WEATHER WILL DOMINATE THE
PERIOD...WITH THE MAIN FORECAST CHALLENGE BEING THE POTENTIAL FOR
FREEZING TEMPERATURES AROUND DAYBREAK ON WEDNESDAY.
THERE WILL BE A TIGHT GRADIENT BETWEEN HIGH PRESSURE SETTLING OVER
THE GULF OF MEXICO...AND LOW PRESSURE LIFTING INTO EASTERN
CANADA...WHILE A SERIES OF IMPULSES ROUNDS THE BASE OF THE UPPER
TROF. AS A RESULT...THE BOUNDARY LAYER WILL NOT FULLY DECOUPLE
TUESDAY NIGHT AND TEMPS WILL BE PREVENTED FROM BOTTOMING OUT.
WITH WINDS STAYING UP AROUND 5-7 KT FROST IS NOT A CONCERN...BUT
TEMPS COULD BRIEFLY DIP BELOW FREEZING AROUND SUNRISE. IF THE LAST
UPPER IMPULSE CROSSING THE AREA AROUND 06Z WED IS SLOWER OR
STRONGER THAN EXPECTED...TEMPS WILL STAY ABOVE FREEZING. A FASTER
OR WEAKER IMPULSE WOULD ALLOW FOR A LONGER DURATION OF FREEZING
TEMPS...AND PERHAPS COOLER THAN THE CURRENTLY ADVERTISED 28-32
DEGREES. STILL ENOUGH UNCERTAINTY TO HOLD OFF ON ANY 4TH PERIOD
FREEZE WATCH...SO WILL LEAVE IT TO THE DAY CREW TO GO FOR EITHER A
WATCH OR A WARNING.
DAYTIME TEMPS WILL ALSO RUN 15-20 DEGREES BELOW NORMAL THROUGH THE
PERIOD. EVEN WITH MIXING TO 800MB ON TUESDAY...MID 50S IS ABOUT THE
BEST WE CAN DO. LOW-LEVEL THERMAL TROF STARTS TO LIFT OUT ON
WEDNESDAY...BUT TEMPS WILL STRUGGLE TO CRACK 60 IN THE AFTERNOON.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 3 AM MONDAY...RETURN FLOW BEGINS TO SET UP OUT OF THE WEST
ON WEDNESDAY NIGHT AS THE SFC RIDGE WILL REMAIN SUPPRESSED TO OUR
SOUTH. THIS WILL MEAN AN END TO THE FREEZE THREAT OF THE NIGHT
BEFORE...AS TEMPS SHOULD BOTTOM OUT IN THE LOWER 40S.
SFC HIGH WILL TAKE UP RESIDENCE OFF THE FLORIDA COAST BY THURSDAY
MORNING AND SOLID RETURN FLOW WILL ALLOW SEASONAL TEMPS TO RETURN.
CHANCE OF SHOWERS AND STORMS FRIDAY AND FRIDAY NIGHT AHEAD OF A
COLD FRONT ASSOCIATED WITH A PROGRESSIVE UPPER TROF. LOW AMPLITUDE
OF THE UPPER FEATURE WILL LIMIT ANY POST-FRONTAL CAA...SO EXPECT
MILD AND DRY CONDITIONS FOR THE WEEKEND.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
A COLD FRONT WILL MOVE THROUGH THE FLO/LBT TERMINALS 14Z-15Z AND THE
COASTAL TERMINALS 17Z-18Z. GENERALLY MVFR CEILINGS BLO 2K EXPECTED
PRIOR TO FROPA ALONG WITH TEMPO SHOWERS REDUCING VISIBILITIES TO
3SM-5SM. ALSO...SEA FOG WILL AFFECT MYR/CRE BUT EXPECT VISIBILITIES
TO REMAIN MVFR OR BETTER DUE TO STRONG SOUTHWEST COMPONENT SURFACE
WINDS. ANY IFR THIS MORNING PRIOR TO FROPA SHOULD BE VERY SHORT
LIVED. WINDS WILL BE SOUTH SOUTHWEST AT 10-15 KNOTS WITH GUSTS TO
20-25 KNOTS.
ALONG THE COLD FRONT EXPECT THE BEST CHANCE OF THUNDERSTORMS. ATTM
RADAR INDICATES WEST OF FLO/LBT A COUPLE OF NARROW BANDS OF SHOWERS
ALONG THE FRONT WITH MODERATE TO HEAVY RAIN INDICATED. THERE IS SOME
ISOLATED THUNDERSTORMS OCCURRING IN THESE BANDS...THUS WILL CONTINUE
TO INDICATE TEMPO THUNDERSTORMS AT THE TERMINALS AT TIME OF FROPA.
VISIBILITIES WILL LIKELY DROP TO MVFR WITH THE PRECIPITATION. SINCE
THE ACTIVITY IS MOVING VERY RAPIDLY AND NOT WIDESPREAD DO NOT THINK
IFR VISIBILITIES WILL LAST MORE THAN 20 MINUTES AT ANY ONE TIME.
PRECIPITATION SHOULD DISSIPATE RAPIDLY AFTER FROPA WITH CEILINGS
IMPROVING TO AROUND 4K. WINDS WILL SHIFT TO THE WEST SOUTHWEST AND
INCREASE TO 20 KNOTS WITH GUSTS TO 30-35 KNOTS. THERE WILL BE
PERIODS OF SCATTERED SKIES THIS AFTERNOON. WINDS GRADUALLY
DECREASE THROUGH THE EVENING BY MIDNIGHT SHOULD DECREASE TO AROUND
10 KNOTS. SOME SC/AC CEILINGS 6-9K POSSIBLE OVERNIGHT.
EXTENDED OUTLOOK THROUGH FRIDAY...VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1000 PM MONDAY...STRONG SOUTHWESTERLY FLOW WILL CONTINUE
UNTIL COLD FRONT MOVES ACROSS THE WATERS...EARLY THIS AFTERNOON.
SCA CONTINUES FOR ALL ZONES AND WILL CONTINUE INTO THE LATER PART
OF TUE. BEHIND THE FRONT SURFACE FLOW SHIFTS TO OFFSHORE BUT
COMBINATION OF TIGHT GRADIENT AND DEVELOPING STRONG COLD ADVECTION
PUSH WINDS TO THE DOORSTEP OF GALE CRITERIA. WILL LIKELY SEE SOME
GUSTS EXCEEDING GALE FORCE...BUT AT THIS TIME DOESNT LOOK LIKE
ENOUGH TO WARRANT UPGRADE TO GALE WARNING.
SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 3 AM MONDAY...TIGHT AND MAINLY WESTERLY GRADIENT WILL DOMINATE
FOR MOST OF THE PERIOD. INITIAL STRONG CAA AND PERSISTENT COOL AIR
MASS WILL ALLOW FOR DEEP MIXING TO CONTINUE EVEN THROUGH MUCH OF
TUESDAY NIGHT. WIND SPEEDS FINALLY DROP CLEANLY BELOW SCA AROUND
06Z WED WITH A SLIGHT VEERING TO THE NW AS THE LAST VORT ROUNDS THE
BASE OF THE UPPER TROF. SEAS WILL REMAIN FAIRLY AGITATED THROUGH
TUESDAY NIGHT...ESPECIALLY NEAR FRYING PAN SHOALS WHERE THE FETCH IS
MUCH LONGER IN THIS WESTERLY TRAJECTORY. USE OF THE STRONGER NAM
WIND FIELDS DICTATES BUMPING UP THE WNA WAVE GUIDANCE. WATERS THAT
ARE MORE BLOCKED WILL ONLY SEE MARGINAL SCA SEAS DURING THE DAY ON
TUESDAY...WHILE 7-8 FT WILL BE THE RULE ALONG THE SHOALS AND SCA
WILL CONTINUE WELL INTO THE NIGHT. NEAR SHORE SEAS JUST 2-3 FT DUE
TO OFFSHORE TRAJECTORY.
SFC AND UPPER RIDGING WILL BE THE MAIN PLAYERS ON WEDNESDAY.
GRADIENT RELAXES ENOUGH THAT WINDS WILL DROP OFF TO AROUND 15 KT.
SHOULD REMAIN THERE AS THEY BACK AROUND TO SW IN THE
AFTERNOON...WITH ANY NEW TIGHTENING OF THE GRADIENT PROBABLY OFFSET
BY INCIPIENT WARM ADVECTION. SEAS SHOULD REMAIN 2-4 FT WITHIN 20NM.
LONG TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
SFC HIGH OVER THE GULF OF MEXICO WILL MIGRATE ACROSS
FLORIDA...WITH SW RETURN FLOW SETTING UP ALONG THE CAROLINA COAST.
GRADIENT WILL BE FAIRLY MODEST...AND LOW-LEVEL WAA WILL PREVENT A
LOT OF MIXING. THEREFORE HAVE LIMITED WIND SPEEDS TO 15 TO
OCCASIONALLY 20 KT. HOWEVER THE SW AND AT TIMES EVEN SOUTHERLY
WIND DIRECTION WILL PROVIDE A LONG FETCH...WITH SEAS BUILDING
CLOSE TO SCA THRESHOLDS BY THE END OF THE PERIOD. IF ANYTHING THIS
FORECAST HEDGES TO THE LOW SIDE OF WNA WAVE GUIDANCE...WHICH IS
DOMINATED BY WIND WAVE FROM THE TOO-STRONG GFS.
&&
.CLIMATE...
THE UPCOMING COLD BLAST APPEARS TO BE A POTENTIALLY DAMAGING EVENT
FROM AN AGRICULTURAL PERSPECTIVE. COINCIDENTALLY IT WILL PRECISELY
MATCH THE DATE OF THE WORST NIGHT OF THE APRIL 2007 FREEZE EVENT
THAT CAUSED AT LEAST 98 MILLION DOLLARS DAMAGE TO NCS FRUIT AND NUT
CROPS (SOURCE: SOUTHEAST FARM PRESS, MAY 11 2007) AND LEFT 56 NC
COUNTIES IN FEDERAL DISASTER AREA STATUS. (SOURCE: ASHEVILLE
CITIZEN-TIMES, APR 9 2009)
THE 2007 FREEZE SET NOT ONLY DAILY LOW TEMPERATURE RECORDS BUT ALSO
ESTABLISHED ALL-TIME LOW TEMPERATURES AT MANY LOCATIONS IN OUR
FORECAST AREA FOR THE ENTIRE MONTH OF APRIL. HERE IS A SUMMARY OF
THE HOW THE UPCOMING POSSIBLE FREEZE COMPARES WITH THE 2007 EVENT.
LOCATION RECORD LOW ALL-TIME LOW LOW TEMP ON FORECAST LOW
FOR APR 8 FOR APRIL APR 8 2007 FOR APR 8 2009
WILMINGTON 29/2007 28/1875* 29 31
FLORENCE SC 26/2007 26/2007 26 29
N MYRTLE BEACH 29/2007 29/2007 29 32
LUMBERTON NC 22/2007 22/2007# 22 29
* APRIL 19 1875, APRILS ALL-TIME RECORD LOW FOR WILMINGTON NC #
INCLUDES DATA FROM THE LUMBERTON CO-OP SITE GOING BACK TO 1903
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT TUESDAY FOR AMZ250-252-254-
256.
&&
NEAR TERM...III
SHORT TERM...RAS
LONG TERM...RAS
AVIATION...EHHazardous weather outlook, Apr 6, 7:20 AM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 720 AM EDT MON APR 6 2009 NCZ097-100-101-071130- PENDER-BRUNSWICK-NEW HANOVER- 720 AM EDT MON APR 6 2009 ...TORNADO WATCH 121 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...WEDNESDAY MORNING FREEZE POTENTIAL... WEDNESDAY MORNING LOW TEMPERATURES ARE FORECAST TO DROP TO AROUND 30 DEGREES...EXCEPT ALONG THE IMMEDIATE COAST WHERE LOW 30S WILL BE COMMON. THE POSSIBILITY EXISTS THAT LOCATIONS COULD EXPERIENCE UP TO 6 HOURS AT OR BELOW 32 DEGREES. THIS POTENTIAL FREEZE COULD HAVE A DEVASTATING EFFECT ON THE AGRICULTURAL COMMUNITY IF STEPS ARE NOT TAKEN TO PROTECT AND SAFEGUARD PLANTS...CROPS AND ETC. A FREEZE WATCH MAY BE ISSUED TODAY TO HIGHLIGHT THIS POSSIBILITY. IF THE FREEZE POTENTIAL IS A CERTAINTY ACROSS THE AREA...THEN THE WATCH COULD BE BYPASSED ALLOWING THE FREEZE WARNING TO BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM MID MORNING THROUGH EARLY AFTERNOON. NCZ087-096-099-SCZ017-023-024-032>034-039-046-071130- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- HORRY-WILLIAMSBURG-GEORGETOWN- 720 AM EDT MON APR 6 2009 ...TORNADO WATCH 121 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...WEDNESDAY MORNING FREEZE POTENTIAL... WEDNESDAY MORNING LOW TEMPERATURES ARE FORECAST TO DROP TO AROUND 30 DEGREES...EXCEPT ALONG THE IMMEDIATE COAST WHERE LOW 30S WILL BE COMMON. THE POSSIBILITY EXISTS THAT LOCATIONS COULD EXPERIENCE UP TO 6 HOURS AT OR BELOW 32 DEGREES. THIS POTENTIAL FREEZE COULD HAVE A DEVASTATING EFFECT ON THE AGRICULTURAL COMMUNITY IF STEPS ARE NOT TAKEN TO PROTECT AND SAFEGUARD PLANTS...CROPS AND ETC. A FREEZE WATCH MAY BE ISSUED TODAY TO HIGHLIGHT THIS POSSIBILITY. IF THE FREEZE POTENTIAL IS A CERTAINTY ACROSS THE AREA...THEN THE WATCH COULD BE BYPASSED ALLOWING THE FREEZE WARNING TO BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM MID MORNING THROUGH EARLY AFTERNOON. AMZ250-252-254-256-071130- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 720 AM EDT MON APR 6 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY... ...TORNADO WATCH 121 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOEHLER
In the hours before
Special weather statement, Apr 6, 9:39 AM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 939 AM EDT MON APR 6 2009 NCZ087-096-099-SCZ024-033-034-061430- COLUMBUS-BLADEN-ROBESON-DILLON-MARION-HORRY- 939 AM EDT MON APR 6 2009 ...STRONG THUNDERSTORMS MOVING ACROSS PARTS OF THE AREA... AT 9:40 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS IN NORTHERN MARION COUNTY SOUTH CAROLINA. THIS AREA OF THUNDERSTORMS IS MOVING OFF TO THE NORTHEAST RAPIDLY AT 40 MPH. THESE STORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...WIND GUSTS IN EXCESS OF 40 MPH AND BRIEF HEAVY DOWNPOURS. COMMUNITIES IN THE PATH OF THESE STORMS ARE ELIZABETHTOWN... MULLINS...WHITEVILLE...ABBOTTSBURG...ALLSBROOK...BARNESVILLE... BAYBORO...BLADENBORO...BOARDMAN...CARVERS...CHADBOURN AND CHERRY GROVE. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. 15
Special weather statement, Apr 6, 11:32 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 1132 AM EDT MON APR 6 2009 NCZ096-097-099-061630- COLUMBUS-BLADEN-PENDER- 1132 AM EDT MON APR 6 2009 ...STRONG THUNDERSTORMS MOVING ACROSS BLADEN AND PENDER COUNTIES... AT 11:30 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS MOVING ACROSS EASTERN BLADEN AND COLUMBUS COUNTIES AND WESTERN PENDER COUNTY. THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. COMMUNITIES IN THE PATH OF THESE STORMS ARE ASHTON...BURGAW... CURRIE...DELCO...EDGECOMB...FREEMAN...KELLY...LONG CREEK...MALPASS CORNER...MAPLE HILL...MONTAGUE AND MOORETOWN. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. 15
Special weather statement, Apr 6, 11:35 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 1135 AM EDT MON APR 6 2009 NCZ099-100-SCZ034-061630- COLUMBUS-BRUNSWICK-HORRY- 1135 AM EDT MON APR 6 2009 ...STRONG THUNDERSTORMS OVER THE AREA... AT 1134 AM EDT...STRONG THUNDERSTORMS WERE...4 MILES NORTHWEST OF LONGS...OR 11 MILES NORTHWEST OF LITTLE RIVER....MOVING EAST AT 35 MPH. THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING. NATIONAL WEATHER SERVICE DOPPLER RADAR IS ALSO INDICATING SOME WEAK ROTATION AND FUNNEL CLOUDS MAY BE SIGHTED. COMMUNITIES IN THE PATH OF THESE STORMS ARE OAK ISLAND... BROOKSVILLE...CALABASH...CIVIE TOWN...GRISSETTOWN...HAMMOND... IREDELL...LONGS...LONGWOOD...PIREWAY...RUSSTOWN AND SEASIDE. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. MBB
Local storm report, Apr 6, 11:37 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1137 AM EDT MON APR 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM TSTM WND DMG 4 SE CLARKTON 34.45N 78.61W
04/06/2009 BLADEN NC EMERGENCY MNGR
ONE HOUSE SHIFTED FROM FOUNDATION. DAMAGE TO OTHER HOMES
IN THE AREA...EXTENT UNKNOWN AT THIS TIME. DAMAGED
STRUCTURES WERE ON PORTERSVILLE SCHOOL RD AND FARMERS
UNION RD.
&&
MORGANThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:55 AM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 65 min |
| Apr 6, 10:32 AM EDT | Severe Thunderstorm Warning | ILM | Columbus | 43 min |
| Apr 6, 10:32 AM EDT | Tornado Warning | ILM | Bladen, Columbus | 28 min |
| Apr 6, 3:27 PM EDT | Freeze Watch | ILM | Bladen, Columbus, Robeson | 24 hr |
Nearby
Tornado Warnings in North Carolina, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.